Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Klonopin Withdrawel

hello i have been on klonopin 2mg 3*daily for a year now, i lost my job and with it my health insurance and am now on medicaid, i was without the Klonopin for 8 days when my withdrawal symptoms were so bad i finally paid to see my previous dr who does not accept medicaid, she gave me a prescription for a months worth of .5mg and told me to find a dr who accepted medicaid and that she wouldn't see me anymore. I have taken 3 of the .5mg tablets now and everytime my heart rate is rising to 110 bpm or higher. Im scared is this still from withdrawal or from taking the meds?Should I continue to take it and taper down from here or should i stop taking them all together? Please Help!!! my heart pounds and i cannot sleep at night

I am asking this question for my sister who is in need of answers asap. Her dr will not help and she can't get into see her new dr for another 16 days, she spoke with a nurse line who only told her to speak with her dr which again will not help her. ANY advice will be greatly appreciated! Thank you in advance!
4 Responses
1926359 tn?1331591739
Hi I would advise you to seek medical attention ASAP.  I'm not sure how to answer your question as I have no experience with Klonipin.  I do know that it should be tapered and not stopped abruptly.  If she is experiencing heart pounding it is very important to get checked out by a physician ASAP.  It could be just prolonged withdrawal or it could be something else, but as she is back taking low doses of the K- I don't know.
Best to seek medical care and check back with us okay?
Wishing you both the best...
Lu
4522800 tn?1470329434
Hi. Yes I would for sure talk with a DR.
I came off 3 meds and one of them was the Klons. Due to the Klons it made it a much worse detox then if it was just the Methadone, plus.
High Anxiety is normal in a detox, but the Benzos are very Bad and are worse. You have to do a nice slow taper or it can be dangerous. I did not realize how bad it could be, so I paid the price for going c/t.
I am not understanding this, if she wants to come clean or is just looking for a Dr who takes Medicaid.
If she is back on the Klons now this should calm down a bit.
In any w/d your Heart will pump and it can pump hard. They do have a Med they can give you during a detox to help this.
SO??? It is the question if she wants on or off of these.
Bless
9880688 tn?1414119247
Please forgive my ignorance.  One day years ago I was on Clonidine for high blood pressure.  The pharmacy gave me Clonipin accidentally and I was told it was an anti-seizure medication.  If the medication is for a legitimate medical issue then you need to contact the pharmaceutical company that makes it.  A lot of times they can either get you on a program they have so you can continue to get your medication or they can advise you on where to go to sign up so you don't have to go without your medicine.
Avatar universal
I've done quite a bit of research on this after being prescribed Klonopin a few months ago. Stuff on the internet can be scary and indeed stopping abruptly can be dangerous. So the original dose was 2mg 3x per day and the doctor reduced it to .5 mg 3x per day - correct? How soon after stopping the 2 mg did withdrawals begin? Are you saying that you (she) actually feels worse after taking the .5 mg?
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.